Eosinophilia, pleural effusion, hepatitis, and jaundice occurring early in clozapine treatment
Related Experiment Video
Updated: May 8, 2026

Microbiological Rapid On-Site Evaluation for Pulmonary Infectious Diseases
Published on: March 1, 2024
1Department of Psychiatry, Seoul National Hospital, Seoul, Korea.
Abstract:
Clozapine use is associated with various adverse events, some of which have received little attention, including eosinophilia, pleural effusion, and hepatitis. Because of the fatality of jaundice with hepatitis, it is necessary to understand the course and management of clozapine-induced eosinophilia and hepatitis. We report on a case in which the eosinophil count began to increase shortly after clozapine use, and pleural effusion and fever then developed at the time eosinophilia was at its peak level. Jaundice with hepatitis consecutively developed when all the above symptoms subsided. The liver function recovered rapidly after clozapine was discontinued. We recommend that patients who develop rapid eosinophilia at the beginning of clozapine treatment should be monitored with LFTs, chest X-rays, and urine analysis tests.
Related Concept Videos
Endocarditis II: Clinical Features of Infective Endocarditis
Nephrotic Syndrome I : Introduction
Drug Toxicity: Allergic Reactions
Psychosis: Goals of Pharmacotherapy
Chronic Kidney Disease II: Clinical Manifestations
Graves' Disease I: Introduction
